I was diagnosed with Pityriasis Rosea and it is SEVERELY ITCHY!!! Is that normal? How can I reduce itchiness and how long does this last?
Variable. Only about the people get itching. It can last a few weeks. If it is troublesome your doctor could prescribe a steroid ointment or you could use one of the over the counter ones. You may consult this site for info: http://www.webmd.com/skin-problems-and-treatments/tc/pityriasis-rosea-topic-overview#2.
Pityriasis Rosea. This usually resolves by itself in 4-6 weeks. ver the counter steroids can help with the itching.
Can pityriasis rosea only have herald patch with 2 small dots on other parts of body? All non itchy. How to tell difference of psoriasis n Pityriasis R?
Typically PR has. more spots and more diffuse presentation over torso and upper arms and legs. But anything is possible. It is very different than psoriasis vulgaris which has large plaques with silvery scales on top, PR has small macules (flat) that have oval shape with minimal scale. Guttate psoriasis can more mimic PR however distribution is different and lesions round not oval. A dermatologist will know the dif. Read more...
Does tanning help clear up Pityriasis Rosea? I know tanning is bad, but im suffering with this itchy rash and I dont go over board with tanning.
No. Phototherapy using UVA and UVB is used to treat various skin conditions, including pityriasis rosea in rare cases when the itch cannot be controlled by other means. However, tanning beds are not suited for this purpose as they typically emit only UVA. Phototherapy using UVA is done in a manner that quantifies dosing and may incorporate topical sensitizers that helps target the treatment. Read more...
Can hydrocortizone 1% cream be applied for fading of non-itchy rash on leg which is pityriasis rosea herald patch, on skin for almost 2 months, ?
Doubtful. Hydrocortisone is helpful for itchy or inflamed rashes. We believe that pityriasis is caused by a virus and not inflammatory. I would expect a herald patch to be accompanied by others by now. You should consider that this might be another cause such as eczema or lupus. I would recommend an examination. Read more...